Arkansas, 2014

Damaging Wind in Arkansas, June 25, 2014

June 25, 2014 · NWS TSA · 1 event in 1 county or zone

Thunderstorms developed along a stationary front during the early afternoon of the 25th. One of the storms became severe, producing damaging wind in Franklin County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Thunderstorms developed along a stationary front during the early afternoon of the 25th. One of the storms became severe, producing damaging wind in Franklin County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 25, 11:18 AM CST, 2 hours 12 minutes earlier.

Area forecast discussion, Jun 25, 11:18 AM CST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1218 PM CDT WED JUN 25 2014

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 18Z TAFS... VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES
FOR AT LEAST THE FIRST HALF OF THE FORECAST PERIOD. THUNDERSTORMS
MAY BRIEFLY AFFECT NORTHWEST ARKANSAS SITES... AND POSSIBLY
OTHERS... EARLY THIS AFTERNOON. MORE WIDESPREAD THUNDERSTORM
CHANCES... ALONG WITH MVFR CEILINGS WILL BE POSSIBLE AT ALL SITES
OVERNIGHT TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 1036 AM CDT WED JUN 25 2014/

DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN FAR
NORTHEAST OKLAHOMA... WITH ANOTHER AREA DEVELOPING WEST OF
MCALESTER. HAVE UPDATED THE POPS TO REFLECT CURRENT ACTIVITY. NO
OTHER CHANGES TO THE GOING FORECAST ARE NECESSARY AT THIS TIME.
UPDATED PRODUCTS HAVE BEEN SENT.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...06
Hazardous weather outlook, Jun 25, 12:20 PM CST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
120 PM CDT WED JUN 25 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
120 PM CDT WED JUN 25 2014

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP THIS
AFTERNOON AS INSTABILITY INCREASES WITH DAYTIME HEATING. WINDS
ALOFT REMAIN WEAK... HOWEVER SUFFICIENT INSTABILITY WILL SUPPORT A
LIMITED RISK OF SEVERE WEATHER. THE STRONGEST STORMS WILL BE
CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND SMALL HAIL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE THURSDAY
THROUGH SATURDAY...WITH A TREND TOWARD LOWER THUNDERSTORM CHANCES
BY LATE WEEK.  HOT AND HUMID CONDITIONS WILL PREVAIL FOR THE FIRST
PART OF NEXT WEEK...WITH AFTERNOON HEAT INDEX VALUES IN THE UPPER
90S TO AROUND 100 DEGREES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jun 25, 11:16 AM CST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1216 PM CDT WED JUN 25 2014

ARZ001-251745-
BENTON AR-
1216 PM CDT WED JUN 25 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1245 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     NORTHEASTERN BENTON

AT 1216 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTHWEST
OF AVOCA...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WALNUT HILL...BLAND...HILL TOP...PEA
RIDGE...GATEWAY...LARUE...AVOCA...GARFIELD AND BEAVER LAKE.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3627 9404 3647 9422 3651 9413 3651 9393
      3639 9388 3638 9389 3638 9387 3634 9387
      3633 9385
TIME...MOT...LOC 1716Z 243DEG 11KT 3639 9409
Special weather statement, Jun 25, 11:18 AM CST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1218 PM CDT WED JUN 25 2014

ARZ002-251745-
CARROLL AR-
1218 PM CDT WED JUN 25 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1245 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     CENTRAL CARROLL

AT 1219 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF BERRYVILLE...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BERRYVILLE...EUREKA SPRINGS...GREEN
FOREST...METALTON...CONNOR...CABANAL...RULE...URBANETTE AND
GRANDVIEW.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3648 9345 3626 9339 3621 9356 3642 9378
TIME...MOT...LOC 1719Z 256DEG 9KT 3632 9364
Special weather statement, Jun 25, 12:04 PM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
104 PM CDT WED JUN 25 2014

ARZ001-002-010-011-251830-
BENTON AR-CARROLL AR-MADISON AR-WASHINGTON AR-
104 PM CDT WED JUN 25 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 130 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     EASTERN BENTON...SOUTHERN CARROLL...NORTHERN MADISON AND
     NORTHEASTERN WASHINGTON

AT 104 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES SOUTHEAST OF BEST TO 3 MILES WEST OF
KINGSTON...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...HARMONY...LOOKOUT...OSAGE...
DRYFORK...METALTON...RUDD...CONNOR...KINGSTON...FORUM...BEST...
MARBLE...ALABAM...CLIFTY...ROCKHOUSE...HOBBS STATE PARK AND WITHROW
SPRINGS STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL AND WIND
GUSTS TO 50 MPH.

LAT...LON 3622 9333 3611 9342 3612 9347 3609 9347
      3608 9345 3601 9351 3619 9396 3636 9389
TIME...MOT...LOC 1804Z 229DEG 11KT 3620 9386 3606 9358
Special weather statement, Jun 25, 12:47 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
147 PM CDT WED JUN 25 2014

OKZ072-251915-
SEQUOYAH OK-
147 PM CDT WED JUN 25 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 215 PM CDT
FOR THE FOLLOWING COUNTY...

IN EAST CENTRAL OKLAHOMA
     EASTERN SEQUOYAH

AT 147 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
GANS...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...GANS...MULDROW AND ROLAND.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3534 9472 3535 9473 3536 9477 3541 9484
      3558 9462 3543 9448
TIME...MOT...LOC 1847Z 229DEG 15KT 3537 9476
Special weather statement, Jun 25, 1:12 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
212 PM CDT WED JUN 25 2014

ARZ020-251945-
FRANKLIN AR-
212 PM CDT WED JUN 25 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTY...

IN WEST CENTRAL ARKANSAS
     SOUTHERN FRANKLIN

AT 213 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF VESTA...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OZARK...PETER PENDER...VESTA...
MEG...DENNING...CECIL...ALTUS...TONEY AND CRAVENS.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3539 9379 3540 9380 3539 9380 3531 9405
      3544 9407 3559 9388 3541 9372
TIME...MOT...LOC 1913Z 232DEG 8KT 3541 9399
Special weather statement, Jun 25, 1:14 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
214 PM CDT WED JUN 25 2014

OKZ069-072-251945-
ADAIR OK-SEQUOYAH OK-
214 PM CDT WED JUN 25 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     NORTHEASTERN SEQUOYAH

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN ADAIR

AT 214 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF BRUSHY...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BRUSHY AND SHORT.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3541 9461 3552 9477 3578 9457 3553 9445
TIME...MOT...LOC 1914Z 208DEG 8KT 3551 9468

The radar

The Western Arkansas radar (KSRX), 44 km away, was scanning. The volume nearest the first event began at 19:28 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Franklin

When
June 25, 1:30 PM CST
Where
Franklin County, 0.6 mi SE of Toney
Measured
61 kt (70 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
35.515, -93.962

Strong thunderstorm wind blew down several trees, snapped large tree limbs, and blew portions of the roof off of a poultry barn.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2014Every state in 2014This day in weather historyWarnings in Arkansas, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 528251.